MAUDE Adverse Event Report: ABBOTT VASCULAR SUPERA PERIPHERAL STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM

ABBOTT VASCULAR SUPERA PERIPHERAL STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM
Catalog Number S-65-150-120-P6
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/02/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Exemption number e2019001-permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was performed to treat restenosis in the right superficial femoral artery (sfa) that was 20% stenosed.The distal side of the sfa was pre-dilated with a 6 x 130 mm non-abbott balloon dilatation catheter.A 6.5 x 150 mm supera stent was deployed from the middle to the distal side of the sfa.Per the physician, the deployment was completed smoothly.During removal of the delivery system, it was noted that the stent had been partially deployed in the guiding catheter.It was confirmed via cineangiography that while moving the guiding catheter, the stent moved proximal from the target area.The stent and delivery system were retrieve with the guiding catheter as a single unit.A 7 x 120 mm and a 7 x 80 mm non-abbott stents were successfully deployed to complete the procedure.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Visual analysis was performed on the returned unit.The reported partial deployment was not confirmed due to the condition of the returned unit.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other complaints.The investigation determined that the difficulties appear to be due to procedural related circumstances.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that the procedure was performed to treat restenosis in the right superficial femoral artery (sfa) that was 20% stenosed.The distal side of the sfa was pre-dilated with a 6x130mm non-abbott balloon dilatation catheter.A 6.5x150mm supera stent was deployed from the middle to the distal side of the sfa.Per the physician, the deployment was completed smoothly.During removal of the delivery system, it was noted that the stent had been partially deployed in the guiding catheter.It was confirmed via cineangiography that while moving the guiding catheter, the stent moved proximal from the target area.The stent and delivery system were retrieve with the guiding catheter as a single unit.A 7x120mm and a 7x80mm non-abbott stents were successfully deployed to complete the procedure.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.

Brand Name
SUPERA PERIPHERAL STENT SYSTEM
Common Device Name
SELF EXPANDING PERIPHERAL STENT SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9105602
Report Number2024168-2019-11987
Device Sequence Number11243820
Product Code NIP
UDI-Device Identifier08717648226328
UDI-Public08717648226328
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P120020
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2021
Device Catalogue NumberS-65-150-120-P6
Device Lot Number9031461
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/11/2019
Initial Date Received by Manufacturer 09/02/2019
Supplement Date Received by Manufacturer12/03/2019
Initial Report FDA Received Date09/23/2019
Supplement Report FDA Received Date12/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6FR11CM XEMEX; GUIDEWIRE-V18/BOSTON